Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Suffering from diabetes. Have dizziness, nausea, diarrhea and headaches. Taking metformin, levemir and januvia

I am a 42 year old woman, 216 lbs and have type 2 diabetes . I take Levemir , 140 units/day, Metphorman, 1000 mg/2 times per day, and Januvia, not sure of the amounts right now. I am sick often, dizzy, nauseous, diarrhea , headaches. My fasting blood sugars are averaging 115 so things are looking good there. I just want to know if my diabetes is causing the illnesses or the medications or what? I m also a full time college student. my email address is YYYY@YYYY
Asked On : Sat, 1 Dec 2012
Answers:  1 Views:  222
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response
Aug 2012

The nausea and diarrhea can be due to Metformin which you take 1000 mg twice a day. Januvia and Levemir are less likely to cause these symptoms. Did your doctor start the tab Metformin at this dose all of a sudden? If yes, then you can cut it down to 250 mg twice a day for three days, then increase it to 500 mg twice a day for next two days, then 500 mg THRICE a day for next 1 week and then come to the current dose of 1000mg twice a day. Also you should use a 'sustained release' form of Metformin. Request for its prescription with your doctor.
This should take care of your all symptoms. If you keep feeling the same in-spite of this regime, then make sure you are not running with low sugars for the rest of the day and also get your liver function tests done.
I hope you got your answer. Please get back for any further query. Take care.
Answered: Wed, 5 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor